Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 2, NWS Corpus Christi, TX

January 9, 2016

NWS Corpus Christi, TX issued this small craft advisory at Jan 9, 2016, 4:24 AM CST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2016, 4:24 AM CST (10:24 UTC)
Expired
Jan 10, 2016, 12:00 PM CST
In force
32 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

382 
WHUS74 KCRP 091024
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
424 AM CST SAT JAN 9 2016

...MODERATE TO STRONG OFFSHORE FLOW TODAY AND TONIGHT...

.A COLD FRONT HAS MOVED ACROSS THE COASTAL WATERS EARLY THIS
MORNING. THE COMBINATION OF BUILDING HIGH PRESSURE IN RESPONSE TO
THE FRONT AND VERTICAL MIXING OF STRONG WIND FROM ALOFT WILL
RESULT IN STRONG NORTHWEST FLOW OVER THE OFFSHORE COASTAL WATERS
TODAY AND TONIGHT. COOLER SEA SURFACE TEMPERATURES OVER THE BAYS
AND NEARSHORE COASTAL WATERS WILL RESULT IN SLOWER WIND SPEEDS
OVER THOSE AREAS BY LIMITING THE MIXING OF STRONGER WIND FROM
ALOFT.

GMZ270-275-091830-
/O.NEW.KCRP.SC.Y.0002.160109T1024Z-160110T1200Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
424 AM CST SAT JAN 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. 

* WINDS: SUSTAINED NORTHWEST 20 TO 25 KNOTS.

* WAVES/SEAS: BUILDING TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING. 

&&

$$

87
4 follow-up statements
377 
WHUS74 KCRP 091746
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1146 AM CST SAT JAN 9 2016

...STRONG OFFSHORE FLOW OVER THE NEARSHORE AND OFFSHORE WATERS 
THROUGH TONIGHT...

.STRONG NORTHWEST WINDS WILL CONTINUE OVER THE NEARSHORE AND
OFFSHORE WATERS THROUGH EARLY SUNDAY MORNING. SUSTAINED WINDS
BETWEEN 20 AND 25 KNOTS...WITH OCCASIONAL HIGHER GUSTS...CAN BE
EXPECTED.

GMZ250-255-100415-
/O.EXA.KCRP.SC.Y.0002.000000T0000Z-160110T1200Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-
1146 AM CST SAT JAN 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. 

 WINDS: SUSTAINED NORTHWEST WIND 20 TO 25 KNOTS.

* WAVES/SEAS: 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$

GMZ270-275-100415-
/O.CON.KCRP.SC.Y.0002.000000T0000Z-160110T1200Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
1146 AM CST SAT JAN 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

* WINDS: SUSTAINED NORTHWEST WIND 20 TO 25 KNOTS.

* WAVES/SEAS: 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$
645 
WHUS74 KCRP 100239 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
839 PM CST SAT JAN 9 2016

...STRONG OFFSHORE FLOW OVER THE NEARSHORE AND OFFSHORE WATERS
THROUGH TONIGHT...

.STRONG NORTHWEST WINDS WILL CONTINUE OVER THE NEARSHORE AND
OFFSHORE WATERS THROUGH EARLY SUNDAY MORNING. SUSTAINED WINDS
BETWEEN 20 AND 25 KNOTS...WITH OCCASIONAL HIGHER GUSTS...CAN BE
EXPECTED.

GMZ250-255-270-275-101200-
/O.CON.KCRP.SC.Y.0002.000000T0000Z-160110T1200Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
839 PM CST SAT JAN 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY FOR
THE GULF OF MEXICO BAFFIN BAY TO MATAGORDA SHIP CHANNEL OUT TO 60
NM OFFSHORE. 

WINDS: SUSTAINED NORTH TO NORTHWEST WIND 20 TO 25 KNOTS.

* WAVES/SEAS: 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$

GW/TB
116 
WHUS74 KCRP 101032
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
432 AM CST SUN JAN 10 2016

...STRONG OFFSHORE FLOW EARLY THIS MORNING OVER THE COASTAL WATERS...

.STRONG NORTHWEST WIND WILL CONTINUE OVER THE COASTAL WATERS
EARLY THIS MORNING. AFTERWARD...WIND WILL DECREASE FROM WEST TO
EAST. HIGH SEAS WILL PERSIST OVER THE OFFSHORE COASTAL WATERS
UNTIL THIS AFTERNOON.

GMZ270-275-101800-
/O.EXT.KCRP.SC.Y.0002.000000T0000Z-160110T1800Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
432 AM CST SUN JAN 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

WINDS: SUSTAINED NORTH TO NORTHWEST WIND 20 TO 25 KNOTS.

* WAVES/SEAS: 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$

GMZ250-255-101200-
/O.CON.KCRP.SC.Y.0002.000000T0000Z-160110T1200Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-
432 AM CST SUN JAN 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

WINDS: SUSTAINED NORTH TO NORTHWEST WIND 20 TO 25 KNOTS.

* WAVES/SEAS: 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$

87/83
932 
WHUS74 KCRP 101235
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
635 AM CST SUN JAN 10 2016

...HIGH SEAS WILL PERSIST OVER THE OFFSHORE COASTAL WATERS THIS
   MORNING...

.WIND WILL CONTINUE TO DECREASE FROM WEST TO EAST THIS MORNING.
YET...HIGH SEAS WILL PERSIST OVER THE OFFSHORE COASTAL WATERS
UNTIL THIS AFTERNOON.

GMZ270-275-101800-
/O.CON.KCRP.SC.Y.0002.000000T0000Z-160110T1800Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
635 AM CST SUN JAN 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

WINDS: SUSTAINED NORTH TO NORTHWEST 15 TO 20 KNOTS.

* WAVES/SEAS: 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$

87

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 10:40 PM CST, 5 hours 44 minutes earlier.

Area forecast discussion, Jan 8, 10:40 PM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 PM CST FRI JAN 8 2016

.DISCUSSION...SEE 06Z AVIATION DISCUSSION.

&&

.AVIATION...WINDS ARE STARTING TO TURN MORE TO THE WEST AS TROUGH
BISECTS SOUTH TEXAS...SO CONDITIONS SHOULD RAPIDLY IMPROVE BEFORE
SUNRISE ALL TERMINAL FORECASTS. WILL BRING WINDS UP AT KLRD BY 08Z
TO GUSTY (BASED ON OBSERVATIONS TO THE NORTHWEST AND APPROACHING
INCREASE IN PRESSURE GRADIENT...THEN DIMINISH THEM IN THE
AFTERNOON. AT THE OTHER TERMINALS...WILL GENERALLY GO WITH CURRENT
OBSERVATION (1/4SM AT KCRP AND A TAD HIGHER ELSEWHERE)...WITH
CONDITIONS RAPIDLY IMPROVING TO VFR BY 10Z ALL AREAS. WILL
INCREASE WINDS FROM 00Z TAFS EARLIER THAN BEFORE OVER THE EASTERN
TERMINALS AS WELL...BASED ON SIMILAR AFOREMENTIONED LOGIC FOR
KLRD. WINDS DECREASE IN THE AFTERNOON...THEN LE 11 KNOTS AFTER
SUNSET.

&&

.PREV DISCUSSION... /ISSUED 846 PM CST FRI JAN 8 2016/

DISCUSSION...PATCHY DENSE FOG HAS DEVELOPED AND MOVED FURTHER
INLAND FROM THE BAYS/NEARSHORE WATERS TO THE COASTAL
PLAINS...COASTAL BEND...AND VICTORIA CROSSROADS. EXPECT FOG TO
BECOME LIGHTER AS WINDS SHIFT AROUND TO THE WEST NORTHWEST LATE
TONIGHT. HAVE ISSUED A DENSE FOG ADVISORY AND MARINE DENSE FOG
ADVISORY THROUGH MIDNIGHT TONIGHT. VISIBILITIES WILL GRADUALLY
IMPROVE AFTER MIDNIGHT...THOUGH LIGHTER FOG WILL LINGER FOR SOME
TIME THROUGH THE EARLY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    50  67  40  56  41  /  10   0   0   0  10
VICTORIA          47  63  36  53  34  /  20   0   0   0  10
LAREDO            46  65  39  58  39  /  10   0   0   0   0
ALICE             48  67  38  56  37  /  10   0   0   0   0
ROCKPORT          51  64  41  54  42  /  20   0   0   0  10
COTULLA           44  64  36  56  36  /  10   0   0   0   0
KINGSVILLE        50  67  39  57  39  /  10   0   0   0  10
NAVY CORPUS       54  65  43  54  45  /  20   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...JIM WELLS...KLEBERG...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA.

GM...DENSE FOG ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM.

&&

GW/86...AVIATION
Hazardous weather outlook, Jan 8, 8:33 PM CST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
833 PM CST FRI JAN 8 2016

TXZ229>234-239>247-100245-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
833 PM CST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FOR PORTIONS OF THE COASTAL
PLAINS...COASTAL BEND...AND VICTORIA CROSSROADS THROUGH MIDNIGHT
TONIGHT...WITH VISIBILITIES FREQUENTLY FALLING TO ONE QUARTER MILE
OR LESS.

ISOLATED TO SCATTERED THUNDERSTORMS MAY OCCUR THROUGH THE EVENING
ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-100245-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
833 PM CST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TONIGHT

A MARINE DENSE FOG ADVISORY IS IN EFFECT FOR THE LOCAL AREA BAYS
AND NEARSHORE WATERS THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO OCCUR OVER THE
GULF WATERS IN THE WAKE OF THE FRONT SATURDAY THROUGH SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LK

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 8:23 PM CSTDense Fog AdvisoryCRPAransas, Calhoun, Jim Wells, Kleberg, Nueces, Refugio and 2 more4 hr
Jan 8, 8:36 PM CSTSpecial Marine WarningCRP84 min

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.